MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226); Vascular Dissection (3160)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.The root cause for the subsequent dissection, perforation, and tamponade could not be definitively determined based on the information available, and there was no malfunction reported for the second c2 ivl catheter used.The physician indicated that the lesion could not have been tackled without the use of ivl.The physician does not believe the ivl caused the perforation and attributes it to high pressure dilation to crack residual calcium.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a highly calcified lesion in the left main coronary artery.A solarice balloon was used to predilate the vessel.The c2+ ivl catheter was then introduced, successfully delivering 10 pulses at 4 atm to the proximal lesion before the ivl balloon ruptured with no adverse effect to the patient.Another c2+ ivl catheter was used to treat the lesion, successfully delivering 120 pulses.It was noted that the patient experienced ischemia and nausea; therefore, ivl pulses were delivered at 3 pulses, then 5 pulses, then 7 pulses, and so on, rather than 10 pulses per sequence per the device ifu.A small dissection was observed at the bifurcation of the circumflex after ivl treatment.A vessel perforation occurred following the implantation of a drug-eluting stent (des) to treat the dissection.Two papyrus stents were implanted in the proximal and distal lesion; however, the leak remained, and the patient showed signs of cardiac tamponade which was successfully treated by thoracocentesis.A solarice balloon was then used to fully appose the papyrus stents, followed by an undersized ringer 4.0 mm balloon, showing a reduced leak.A third papyrus stent was delivered inside the des stent and to overlap the papyrus stent, successfully resolving the perforation.There were no additional patient sequelae reported and the patient outcome was successful following the 2 ½ hour procedure, the patient was transferred to the civu and discharged.The physician does not believe the ivl caused the perforation and attributes it to high pressure dilation to crack residual calcium.The physician believes the ivl likely caused the dissection but that it is not unexpected when the calified vessels are dilated.This report is for the second catheter used in the procedure (reference mdr 3015053858-2024-00044 for the first catheter).

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key19294138
Report Number3015053858-2024-00045
Device Sequence Number12933478
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)04C231207A
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number04C231207A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PAPYRUS - STENT.; RINGER - 4.0 MM BALLOON.; SOLARICE - SEMI-COMPLIANT BALLOON.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale